Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: V. Barbu and Th. Precupanu
Title: Convexity and optimization in Banach spaces
Additional book information: Sÿthoff & Noordhoff International Publishers, Alphen aan den Rijn, The Netherlands, 1978, xi + 316 pp.

References [Enhancements On Off] (What's this?)

  • 1. F. John, Extremum problems with inequalities as side conditions, Studies and Essays, Courant Anniversary Volume (K. O. Friedrichs, O. E. Neugebauer, and J. J. Stoker, editors), Wiley, New York, 1948, pp. 187-204. MR 30135
  • 2. W. E. Karush, Minima of functions of several variables with inequalities as side conditions, Masters dissertation, University of Chicago, Chicago, December, 1939.
  • 3. H. W. Kuhn and A. W. Tucker, Nonlinear programming, Proc. Second Berkeley Sympos. on Mathematical Statistics and Probability (J. Neyman, editor), University of California Press, Berkeley, 1951, pp. 481-492. MR 47303
  • 4. E. J. McShane, On multipliers for Lagrange problems, Amer. J. Math. 61 (1939), 809-819. MR 462
  • 5. L. W. Neustadt, Optimization, a theory of necessary conditions, Princeton Univ. Press, Princeton, N. J., 1976. MR 440440
  • 6. L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze and E. F. Mishchenko, The mathematical theory of optimal processes (Translated by K. N. Trirogoff, L. W. Neustadt, editor) Wiley, New York, 1962. MR 166037
  • 7. R. T. Rockafellar, An extension of Fenchel's duality theorem for convex functions, Duke Math. J. 33 (1966), 81-90. MR 187062
  • 8. R. T. Rockafellar, Duality and stability in extremum problems involving convex functions, Pacific J. Math. 21 (1967), 167-187. MR 211759
  • 9. R. T. Rockafellar, Conjugate convex functions in optimal control and the calculus of variations, J. Math. Anal. Appl. 32 (1970), 174-222. MR 266020
  • 10. R. T. Rockafellar, Existence and duality theorems for convex problems of Bolza, Trans. Amer. Math. Soc. 159 (1971), 1-40. MR 282283

Review Information:

Reviewer: Leonard D. Berkovitz
Journal: Bull. Amer. Math. Soc. 2 (1980), 479-482
American Mathematical Society